daft question

May I ask a silly question? my doctor gave me an anti-inflammatory gel today because I cant tolerate them in tablet form, its a brufen based gel, which in tablet form makes me dizzy, nauseous and gives me a headache, the silly question is, if this gel works by sinking into your skin, can it produce the same side effects? I hope not as its the first thing that has help ease the pain in my hands. Lyzzie x

36 Replies

oldestnewest
  • As far as I know it doesn't. Unless you're chronically allergic to something, then you react to it in any form. All the best with it.Hope pain alleviates soon. 💗

    Blessings.

  • Hi there have same problem with it I've got round it using turmeric ginger and honey all being anti inflammatory just boil table spoon of turmeric in water add tb of ginger for five minutes add honey after the boil drink half a cup a day working for me may take few days to get into your system

    Good luck

    John

  • In a litre of water

  • Best thing I ever did for my pain (mostly in my hands) was give up diet coke and anything with artificial sweeteners. ....have you tried that at all ?? :-)

  • I could never take anti-inflamatory tablets, but even the gel set me off too, but I have mild kidney issues so the doc thought it might be that.

    Everyone is different.

    I gave up on a fair few sweeteners because of migraine headaches, but all round I felt better not been on them. I mainly have issues with aspartame and acesulfame k. It is surprising some of the things they are in, and can make shopping a little tricky.

  • I have the same problem with the gel , I had some accupuncture in my hands and the relief was instant 2 years later and my hands are still pain free .

    Suzy

  • Is it Voltaren? That would have different side effects- if any, that is. I couldn't take ibuprofen tabs either, but ibuprofen gelcaps are fine, at least for my stomach. I hope your new medicine helps you, Nesie 237

  • I carnt take ibrufen as have a blood disorder and my doctor told me not to use creams that has it in them as can soak thro. She prescribe me a great one called Movelatt as it doesnt have ibrufen in xx

  • I can tolerate topical anti inflamateries better than a table. Although I have to stop for a day or two when there is a builder up in my system.

  • Give it a try and see is the best way to go.

    Dee

  • Hello Lyzzie from Nurse Gladys Emanuel (open all hours) the answer is NO is doesn,t go into your blood steam (unless you rubbed in a full tube)! I use Voltarol/diclofenac gel on my hands, knees and neck areas for pain, it has proved more beneficial over time-it doesn,t work as quick as pills so persevere.

  • Thanks for that, I really want it to work, I have a lot of pain in lots of different areas, but the pain in my fingers and that one thumb is trying to rule my life! Lyzzie x

  • I too have taken ibrufen gel. It works wonders and does not cause any side effects.

    Ann

  • Normally it seems to have a gentler action and as it doesn't go straight into the stomach often people can tolerate it with very little side effects. If you are worried perhaps just try half the amount for the first few days or just one application until you see how it affects you. Good luck.x😃

  • Hi no I use the gel as I can't have ibuprofen and it works a treat with no side effects. Glad it works for u too don't worry if your realy unsure pop into your local pharmacist and have a chat about it. 😊

  • I used it properly this afternoon, but slopped too much on my hands and it took ages to dry, shant do that again, but it does seem to have worked, my hands arnt so painful, and I really was worried I use them a lot!!! dont we all, like a lot of you guys, you cant do crafts, crosswords anything without those thumbs can you! the only hobby I have that doesnt is reading, you can only do so much, hope this makes sense. Lyzzie

  • Hi I can't take it tablet and have the cream and I'm ok ,but if I use the cream that comes in red pkt and is called D*** H **T well that really makes me feel so ill and sick also it gives me such a headache . X

  • this ones called Phorpain, do you think that supposed to be a bit of a pun or was is accidental? phor..pain, get it? Lyzzie

  • That's funny Lyzzie and I get it ,I'm so sick of pain I could scream .my doc prescribes me 100grm of an ibuprofen gel high strength and Asda do one in a purple box that I find good .x

  • You should find the gel a lot better because it's only absorbed locally into the hands. When you take tablets the drug goes into the bloodstream so goes round the whole body.

  • hope so, it does seem to make a difference and I dont want to give up on it now, early days. You get a bit defensive about trying new things when you've had problems before, dont you. I avoid antibiotics where ever possible, they always cause thrush and thats worse than the ailment. ( I accidentally put Thrust just then, got rid of it quick, could be misinterpreted, snicker.) lyzzie

  • I had the same thing. Was taken off voltarol but doc gave me gel for policeman's foot. I asked the question and he said it can soak in but not in the quantities that cause problems. Its very localised if its more or less a surface pain.

  • Showing my ignorance, but what is Policemans foot? but yes, the gel does seem to work so im going to keep using it. Thanks fenbadger.

  • First point actually, yours wasn't a daft question. Perfectly reasonable to me.

    Policeman's foot is "plantar fasciitis" I'm no wiser there but its the pad of fat under your foot (its not flesh) that responds to excess pressure. I've not had it before or since but there was a reputation that folk who spend a lot of time on their feet get it. Hence policeman's. Rather like tennis elbow and housemaid's knee. Bet its non pc to use that last one now :P

  • gotcha, sounds like what mum and her cronies, sorry, nursey friends used to call Nurses foot! Thankyou, lyzzie :)

  • Yes what is it never heard of it but bet it's something to do with wearing those boots all day . It's surprising what you learn on here .x

  • Hi lyzzie

    According to *Boots Pharmacy the side effects are quite different with the Gel. I have pasted you the quick / important piece below:

    *Renal: Renal impairment can occur in patients with a history of kidney problems. Overdosage with a topical presentation of ibuprofen gel is unlikely. Symptoms of severe ibuprofen overdosage (eg following accidental oral ingestion) include headache, vomiting, drowsiness and hypotension.9 Oct 2012

    if you are having problems with the Gel it may be best to talk to your doctor to get some advice about it my friend? Please take care of yourself.

    All my hopes and dreams for you

    Ken

  • Another thought ....have you tried tiger balm ??

  • You can still get that?

  • Yes of course. Don't think it interacts with any meds....wortha try ? :-)

  • Does the tiger object? did you know there is a Badger Balm? :P

  • Im not sure I dare ask what its for, or what its made of in both the Tiget and the Badgers case!!

    Lyzzie x

  • Hehehe. Badger balm is basically a lilac scented cream for soothing and relaxation :P

  • Thank heavens for that, I was worried it was a Musk Ox type of thing....think about it. Lyzzie:)

  • Think? Now you're asking . . .

  • now now, dont put yourself down!!! if one of these creams could be magic and stop that wretched ulcer hurting, I'd be first in the queue! hope you have a good day. Lyzzie x

You may also like...